Drought, Cheyenne County
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Cheyenne County forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 38.828, -102.603 (the zone’s center; the record gives no point)
No change in the drought assessment across eastern Colorado since late October. Yuma and Kit Carson Counties remained in D0 (Abnormally Dry) to D1 (Moderate) Drought.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
No change in the drought assessment across eastern Colorado since late October. Yuma and Kit Carson Counties remained in D0 (Abnormally Dry) to D1 (Moderate) Drought. Cheyenne County continued to be the driest of the three counties being rated in D1 (Moderate) to D2 (Severe) Drought.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Oct 31, 9:58 PM MST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1058 PM MDT THU OCT 31 2013 .UPDATE... ISSUED AT 603 PM MDT THU OCT 31 2013 UPDATED FORECAST TO REMOVE THE WIND ADVISORY THAT EXPIRED AT THE TOP OF THE HOUR. INDICATIONS ARE GOOD THAT ANOTHER WIND ADVISORY WILL LIKELY NEED TO BE ISSUED FOR FRIDAY. && .SHORT TERM...(THIS AFTERNOON THROUGH FRIDAY) ISSUED AT 149 PM MDT THU OCT 31 2013 LATEST SATELLITE AND UPPER AIR ANALYSIS SHOW CLEAR SKIES BEHIND THE UPPER LEVEL TROUGH THAT MOVED THROUGH THE AREA YESTERDAY. NORTHWEST WINDS HAVE STRENGTHENED THROUGH THE AFTERNOON...WITH SUSTAINED WINDS OF 25-35 MPH AND GUSTS OF 35-45 MPH. EXPECT THE WINDS TO QUICKLY DECLINE DURING THE LATE AFTERNOON. TONIGHT AND FRIDAY...NORTHWEST WINDS WILL BE LIGHT THEN STRENGTHEN DURING THE MORNING. WITH THE RIGHT EXIT OF THE 300MB JET OVER THE AREA AND SIMILAR MID LEVEL WINDS COMPARED TO THURSDAY...BELIEVE WINDS WILL BE AT LEAST AS STRONG POSSIBLY STRONGER THAN THURSDAY. AS SUCH A WIND ADVISORY WILL LIKELY BE NEEDED BUT WILL HOLD OFF DUE TO A WIND ADVISORY PRESENTLY BEING IN EFFECT. AM THINKING THE WINDS WILL MEET CRITERIA MAINLY THROUGH PROLONGED SUSTAINED WINDS OF 30 MPH...BUT AN INFREQUENT GUST OF 45 TO 50 MPH IS CERTAINLY POSSIBLE. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 247 PM MDT THU OCT 31 2013 FRIDAY NIGHT-SUNDAY...LARGE SCALE SUBSIDENCE AND DRY AIR MASS WILL ACCOMPANY H5 RIDGE AS IT BUILDS INTO THE REGION FRIDAY NIGHT THROUGH THIS WEEKEND. WINDS ON EAST SIDE OF SURFACE TROUGH WILL CONTINUE TO BE GUSTY DURING THE DAY SATURDAY AND AGAIN SUNDAY...HOWEVER AS THIS TROUGH SHIFTS EAST WINDS SHOULD DIMINISH OVER MOST OF OUR CWA. IN RESPONSE TO WAA ALONG AND AHEAD OF THIS TROUGH WE WILL SEE MODERATING TEMPS WITH HIGHS AROUND 60F SATURDAY AND IN THE UPPER 60S/LOW 70S ACROSS THE SOUTHERN PART OF OUR CWA SUNDAY. WE SHOULD SEE SLIGHTLY COOLER TEMPS BEHIND THE SURFACE TROUGH...HOWEVER I WOULD STILL EXPECT SEASONAL VALUES IN THE 60S. MONDAY-TUESDAY NIGHT...SYSTEM IS STILL ON TRACK TO BRING COOLER TEMPERATURES AND PRECIP CHANCES BACK TO THE REGION BY TUESDAY. GFS/GEM/ECMWF GENERALLY AGREE THAT THIS SYSTEM WILL DEVELOP AS A POSITIVELY TILTED OPEN WAVE BY MONDAY NIGHT AND MOVE OVER OUR CWA THROUGH THE DAY TUESDAY. THEY ALSO ADVERTISE DECENT LOW TO MID LEVEL MOISTURE ADVECTING OVER OUR CWA...ALONG WITH H85 TEMPS GENERALLY IN THE +1C TO -1C RANGE. BOTH GFS AND GFS GENERALLY MATCH UP ON LOCATION OF BEST FORCING...THOUGH THEY DO DIFFER ON STRENGTH OF TROUGH. THERE IS ENOUGH AGREEMENT THAT I FELT COMFORTABLE KEEPING HIGH CHANCE POPS IN PLACE. 2M TEMPS FROM ECMWF AND GFS GENERALLY SUPPORT HIGHS IN THE 30S...HOWEVER GEFS ENSEMBLE MEAN (AND A LARGE CONTINGENT OF ENSEMBLE MEMBERS) ALONG WITH MEX GUIDANCE ARE IN THE 40-50F RANGE. CONSIDERING THE COOL AIR MASS ALOFT AND THE LIKELYHOOD OF PRECIP/CLOUD COVER IT IS HARD FOR ME TO BUY INTO THE WARMER END OF GUIDANCE...ESPECIALLY WHEN CONSIDERING WBZ HEIGHTS IN THE 2100FT OR LESS RANGE OVER MUCH OF OUR CWA AND POSSIBILITY OF LIGHT-MODERATE PRECIP. I KEPT COOLER HIGH FORECAST IN PLACE INHERITED FROM PREVIOUS SHIFT (MID 30S TO 40)...AND DEPENDING ON WHERE PRECIP BANDS SET UP WE MAY STRUGGLE TO SEE HIGHS OUT OF THE 30-34F RANGE. CONSIDERING THE WBZ HEIGHTS AND LIKELYHOOD OF COOLER TEMPS WE COULD SEE PREDOMINATELY SNOW THROUGH MOST OF THE DAY TUE...HOWEVER THERE IS ENOUGH UNCERTAINTY THAT I KEPT MIX IN PLACE DURING THE DAYTIME PERIOD. CURRENT FORECAST WOULD HAVE SNOW TOTALS MONDAY NIGHT THROUGH TUESDAY RANGING FROM 1-3 INCHES OVER MUCH OF THE CWA...HOWEVER IF WE DO SEE AN ALL SNOW EVENT...AND GET MODERATE BAND DEVELOPMENT WE COULD CERTAINLY SEE HIGHER. CONSIDERING THE RANGE AND VARIABLES IT IS DIFFICULT TO PIN DOWN IMPACTS...SO WE WILL NEED TO CONTINUE TO MONITOR THIS SYSTEM. WEDNESDAY-THURSDAY...SHORTWAVE RIDGING...OR AT LEAST W-NW FLOW SHOULD BUILD BACK INTO THE CWA BEHIND THE UPPER LEVEL TROUGH...THOUGH THERE IS INCREASING MODEL/ENSEMBLE SPREAD BY WEDNESDAY AND THURSDAY. THIS SUPPORTS DRY CONDITIONS AND SLOWLY MODERATING TEMPS (LIKELY STILL BELOW SEASONAL NORMALS). && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1047 PM MDT THU OCT 31 2013 VFR CONDITIONS WILL PREVAIL AT MCK AND GLD THROUGH THE TAF PERIOD. LIGHT WESTERLY WINDS WILL BE OBSERVED OVERNIGHT ALONG WITH A FEW MID TO HIGH LEVEL CLOUDS. AS THE MORNING INVERSION BEGINS TO DIMINISH AROUND 15Z...CLOUDS WILL DISSIPATE AND WINDS WILL BECOME GUSTY OUT OF THE NORTHWEST WITH SUSTAINED SPEEDS BETWEEN 20-30KTS AND GUSTS AROUND 40KTS. WINDS SPEEDS WILL DECREASE AGAIN AFTER 01Z AND BECOME LIGHT BY 03Z. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...LOCKHART SHORT TERM...JTL LONG TERM...DR AVIATION...LOCKHART
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1223 PM MDT THU OCT 31 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011630- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1223 PM MDT THU OCT 31 2013 /123 PM CDT THU OCT 31 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH CAN BE EXPECTED ALONG AND NORTH OF HIGHWAY 24...WITH SLOWER WINDS TO THE SOUTH. AS A RESULT A WIND ADVISORY HAS BEEN ISSUED FOR LOCATIONS ALONG AND NORTH OF HIGHWAY 24 FOR THIS AFTERNOON. THE WINDS WILL QUICKLY DECLINE BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY NORTHWEST WINDS WILL STRENGTHEN IN THE MORNING...WITH GUSTS TO NEAR 45 MPH BY EARLY AFTERNOON. THE STRONGEST WINDS WILL BE ALONG AND NORTH OF HIGHWAY 24. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JTL
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2013Every state in 2013This day in weather historyWarnings in Colorado, November 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 479286.